Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Jan 10, 2017, 4:46 AM CST for 29 counties in Texas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2017, 4:46 AM CST (10:46 UTC)
- Expired
- Jan 10, 2017, 12:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Fort Worth, TX
All 29 counties
Anderson County, TX, Bell County, TX, Collin County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Ellis County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Henderson County, TX, Hill County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Navarro County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 79 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 622 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
932 WWUS74 KFWD 101046 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 446 AM CST TUE JAN 10 2017 ...WIND ADVISORY THIS MORNING ALONG AND EAST OF INTERSTATE 35 AND 35 WEST... .STRONG PRESSURE FALLS ALONG THE LEE OF THE ROCKIES IS RESULTING IN VERY GUSTY SOUTH WINDS THIS MORNING OVER THE EASTERN HALF OF NORTH AND CENTRAL TEXAS. THESE WINDS SHOULD PERSIST THROUGH MUCH OF THE MORNING...BEFORE A COLD FRONT MOVES IN AFTER MIDDAY WITH WINDS SHIFTING SOUTHWEST AT 15 TO 20 MPH. TXZ092>095-103>107-118>123-133>135-145>148-158>162-174-175-101800- /O.NEW.KFWD.WI.Y.0001.170110T1046Z-170110T1800Z/ COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS- TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS- HENDERSON-HILL-NAVARRO-FREESTONE-ANDERSON-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF GAINESVILLE, SHERMAN, DENISON, BONHAM, PARIS, CARROLLTON, DENTON, LEWISVILLE, FLOWER MOUND, PLANO, MCKINNEY, ALLEN, FRISCO, GREENVILLE, COMMERCE, COOPER, SULPHUR SPRINGS, FORT WORTH, ARLINGTON, DALLAS, ROCKWALL, HEATH, TERRELL, KAUFMAN, FORNEY, CANTON, GRAND SALINE, WILLS POINT, VAN, EDGEWOOD, EMORY, EAST TAWAKONI, POINT, CLEBURNE, BURLESON, WAXAHACHIE, ENNIS, MIDLOTHIAN, ATHENS, GUN BARREL CITY, HILLSBORO, CORSICANA, TEAGUE, FAIRFIELD, WORTHAM, PALESTINE, KILLEEN, TEMPLE, FORT HOOD, WACO, MARLIN, MEXIA, GROESBECK, BUFFALO, CENTERVILLE, JEWETT, NORMANGEE, OAKWOOD, CAMERON, ROCKDALE, HEARNE, FRANKLIN, AND CALVERT 446 AM CST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT UNTIL NOON CST TODAY. * TIMING...NOW THROUGH MIDDAY. * WINDS...SOUTH WINDS 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH. * IMPACTS...BOATERS ON AREA LAKES WILL EXPERIENCE VERY CHOPPY AND DANGEROUS OPEN WATERS. HIGH PROFILES TRAVELING ON EAST TO WEST HIGHWAYS WILL BE SUSCEPTIBLE TO VERY STRONG CROSSWINDS. LOOSE OBJECTS SUCH AS TRASH CANS AND PATIO FURNITURE WILL EASILY BE TOSSED ABOUT BY THE GUSTY SOUTH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
2 follow-up statements
958 WWUS74 KFWD 101614 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1014 AM CST TUE JAN 10 2017 ...A WIND ADVISORY REMAINS IN AFFECT THIS MORNING ALONG AND EAST OF A LINE FROM BONHAM TO CORSICANA TO HEARNE... .STRONG PRESSURE FALLS ALONG THE LEE OF THE ROCKIES WILL RESULT IN STRONG AND GUSTY SOUTH WINDS THROUGH LATE MORNING OVER THE EASTERN SECTIONS OF NORTH AND CENTRAL TEXAS. THESE WINDS WILL PERSIST THROUGH ABOUT MIDDAY BEFORE A COLD FRONT MOVES IN. THE PASSAGE OF THE FRONT WILL RESULT IN THE WIND TURNING TO THE NORTHWEST AT SPEEDS BETWEEN 15 AND 20 MPH. TXZ092-093-103-104-118-119-133-134-145-158>160-174-101715- /O.CAN.KFWD.WI.Y.0001.000000T0000Z-170110T1800Z/ COOKE-GRAYSON-DENTON-COLLIN-TARRANT-DALLAS-JOHNSON-ELLIS-HILL- BELL-MCLENNAN-FALLS-MILAM- INCLUDING THE CITIES OF GAINESVILLE, SHERMAN, DENISON, CARROLLTON, DENTON, LEWISVILLE, FLOWER MOUND, PLANO, MCKINNEY, ALLEN, FRISCO, FORT WORTH, ARLINGTON, DALLAS, CLEBURNE, BURLESON, WAXAHACHIE, ENNIS, MIDLOTHIAN, HILLSBORO, KILLEEN, TEMPLE, FORT HOOD, WACO, MARLIN, CAMERON, AND ROCKDALE 1014 AM CST TUE JAN 10 2017 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON BUT WILL REMAIN IN THE 15 TO 20 MPH RANGE. $$ TXZ094-095-105>107-120>123-135-146>148-161-162-175-101800- /O.CON.KFWD.WI.Y.0001.000000T0000Z-170110T1800Z/ FANNIN-LAMAR-HUNT-DELTA-HOPKINS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS- HENDERSON-NAVARRO-FREESTONE-ANDERSON-LIMESTONE-LEON-ROBERTSON- INCLUDING THE CITIES OF BONHAM, PARIS, GREENVILLE, COMMERCE, COOPER, SULPHUR SPRINGS, ROCKWALL, HEATH, TERRELL, KAUFMAN, FORNEY, CANTON, GRAND SALINE, WILLS POINT, VAN, EDGEWOOD, EMORY, EAST TAWAKONI, POINT, ATHENS, GUN BARREL CITY, CORSICANA, TEAGUE, FAIRFIELD, WORTHAM, PALESTINE, MEXIA, GROESBECK, BUFFALO, CENTERVILLE, JEWETT, NORMANGEE, OAKWOOD, HEARNE, FRANKLIN, AND CALVERT 1014 AM CST TUE JAN 10 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...NOW THROUGH MIDDAY. * WINDS...SOUTH WINDS 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH. * IMPACTS...BOATERS ON AREA LAKES WILL EXPERIENCE VERY CHOPPY AND DANGEROUS OPEN WATERS. HIGH PROFILES TRAVELING ON EAST TO WEST HIGHWAYS WILL BE SUSCEPTIBLE TO VERY STRONG CROSSWINDS. LOOSE OBJECTS SUCH AS TRASH CANS AND PATIO FURNITURE WILL EASILY BE TOSSED ABOUT BY THE GUSTY SOUTH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
871 WWUS74 KFWD 101803 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1203 PM CST TUE JAN 10 2017 ...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON... .WIND SPEEDS WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. IT WILL STILL REMAIN BREEZY WITH SUSTAINED WINDS IN THE 15 TO 25 MPH RANGE ALONG WITH SOME GUSTS TO 35 MPH. TXZ094-095-105>107-120>123-135-146>148-161-162-175-101915- /O.EXP.KFWD.WI.Y.0001.000000T0000Z-170110T1800Z/ FANNIN-LAMAR-HUNT-DELTA-HOPKINS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS- HENDERSON-NAVARRO-FREESTONE-ANDERSON-LIMESTONE-LEON-ROBERTSON- INCLUDING THE CITIES OF BONHAM, PARIS, GREENVILLE, COMMERCE, COOPER, SULPHUR SPRINGS, ROCKWALL, HEATH, TERRELL, KAUFMAN, FORNEY, CANTON, GRAND SALINE, WILLS POINT, VAN, EDGEWOOD, EMORY, EAST TAWAKONI, POINT, ATHENS, GUN BARREL CITY, CORSICANA, TEAGUE, FAIRFIELD, WORTHAM, PALESTINE, MEXIA, GROESBECK, BUFFALO, CENTERVILLE, JEWETT, NORMANGEE, OAKWOOD, HEARNE, FRANKLIN, AND CALVERT 1203 PM CST TUE JAN 10 2017 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... ALTHOUGH THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE...IT WILL REMAIN BREEZY THROUGH THE AFTERNOON WITH SOUTHERLY WINDS IN THE 15 TO 25 MPH RANGE ALONG WITH SOME GUSTS TO 35 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 10, 3:43 AM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Jan 10, 3:43 AM CST, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 343 AM CST Tue Jan 10 2017 .DISCUSSION... Warm and spring-like conditions will occur through Thursday, as zonal flow aloft persists and aides in strong lee side pressure falls. A Pacific cold front moving through the Central Plains/High Plains currently will arrive into our northwest counties by this afternoon, then stall near the I-20/I-30 corridors late today and this evening as shortwave energy supporting this front exits quickly east over the Mid Mississippi Valley and Upper Midwest. Moisture is fairly scant, so we do not expect any convection with this weak surface front, as better lift leaves it in the dust. That said, continued warming 850mb temperatures and some sunshine arriving today should help most areas warm readily into the 70s this afternoon. Ahead of the front, some gusty southerly winds will continue, with lower speeds in vicinity of the frontal boundary. A few sprinkles may occur over the far E/SE counties from moisture advection, but nothing of significance. A strong upper disturbance will be arriving into the Pacific Northwest tonight into Wednesday, which will be the system that affects North and Central eventually the end of the week and through the weekend. Warm advection and increasing Gulf moisture through the mid week period will allow for a continuing of breezy southerly winds and spring-like temperatures. Right now, it appears we should remain below wind advisory criteria, though the wind will be gusty at times. Our warmest day will be Wednesday, when a few locales push the 80 degree mark. This will encroach on the record highs for both Waco/DFW at 84F(1905)/83F(1911), but those readings should remain safe for the time being. More cloudiness is expected on Thursday, as another weak cold frontal boundary moves into areas north of I-20/I-30 on Thursday with highs in the 70s. A bulk of the mid level energy will once again remain well north of our area within the continuing zonal flow aloft. Like today, a few sprinkles may occur within the strong warm advection and increasing moisture off the Gulf of Mexico. By Thursday afternoon, we could see enough forcing along the weak and stalled surface frontal boundary for low chances for showers and storm SE of a Sherman-Dallas-Lampasas line. We are NOT expecting severe weather due to some capping aloft, lack of mid level support and SBCAPE values under 500 J/KG. Spotty rainfall amounts to a half inch will be possible across the E/NE counties Thursday afternoon. The aforementioned Pacific NW energy begins to deepen readily over CA Thursday Night/Friday, then continue its migration southward toward southern AZ and northwest Mexico by Friday night. Medium range models are actually all in very good agreement on this occurring, as the mid level closed low remains stationary over northwest Mexico through Saturday. At the surface, the cold front will remain stalled up across our far NW counties through this period. With the better large-scale ascent and upper diffluence being WNW of the area and with good collaboration with surrounding offices, have trimmed high POPs back over the NW counties in the vicinity of the stalled surface cold front. It must be stated that where the front stalls remains in question, so expect adjustments in future forecasts. In addition, we should see somewhat of a warm stable layer aloft through Saturday and even Saturday evening, so will maintain only chance POPs. I have continued having showers as the prevailing weather type, though enough instability aloft exists for an occasional rumble of thunder. It does appear temperatures, even in the far NW counties behind the stalled front will be above freezing. As such and per coordination with our NW neighbors, any mention of freezing rain was removed. The mid level low over northwest Mexico finally gets kicked east- northeast Sunday through Monday, as another strong system enters the Pacific Northwest states. There are some discrepancies between the European and GFS on speed and any lingering energy during this time, but what's for certain is this will be our main window for prolonged rainfall, some of it moderate to locally heavy in nature. With dormant and cold top soils after recent arctic airmass surges, the top soil will not be near as absorbent as you would see in the warm season. Rainfall will range 2.5-3.5 inches across the northwest counties to 1-1.5 inches across the far southeast counties. My gut feeling is that with rainfall occurring over such a prolonged period, that a bulk of the runoff and flooding will be gradual with main stem river flooding issues being the main hydrologic concern, especially the Brazos/Trinity basins. I certainly can't rule out isolated flash flooding across areas from I-20 and points north in vicinity of the front, though my confidence isn't high. We'll continue to monitor model trends regarding hydrological /flooding issues and any brief concern for strong storms or winter weather. Highs will definitely be cooler across the northwest half of the CWA, as the cold front gradually sinks southeast this weekend into early next week. High temperatures will vary quite a bit with the 40s across the northwest, to the 50s/60s further southeast. It will not be a nice weekend for outdoor activities unfortunately. 05/ && .AVIATION... /ISSUED 1145 PM CST Mon Jan 9 2017/ /6Z TAFS/ VFR conditions prevail across North Texas at this hour with high cloudiness overspreading the region. Better moisture is located just to the east with MVFR cigs around 2000 feet from Paris to Terrell. Think we will see some south and westward expansion to the lower cigs through morning and will include a brief TEMPO for MVFR cigs at DAL from 12-15Z. Otherwise...will keep the other Metroplex sites VFR. Waco will have a little better shot at MVFR cigs during the morning hours and will include a few hours there. Skies should scatter through the day with winds becoming southwest by midday. Another round of MVFR cigs will be possible late Tuesday night into Wednesday morning. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 76 57 78 64 75 / 5 0 5 10 20 Waco 75 57 78 63 76 / 5 0 5 20 20 Paris 71 57 74 63 72 / 10 10 10 20 30 Denton 74 54 78 61 74 / 0 0 5 10 10 McKinney 72 56 75 62 74 / 5 5 5 10 30 Dallas 74 60 77 64 75 / 5 5 5 10 30 Terrell 72 59 77 64 75 / 5 5 10 20 30 Corsicana 74 60 78 64 76 / 5 5 10 20 20 Temple 75 58 77 64 76 / 5 0 5 20 20 Mineral Wells 77 51 79 57 75 / 0 0 0 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && /05
Hazardous weather outlook, Jan 10, 3:50 AM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 350 AM CST TUE JAN 10 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111000- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 350 AM CST TUE JAN 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE EAST OF A TEMPLE TO SHERMAN LINE ON THURSDAY...THEN REGION WIDE THURSDAY NIGHT THROUGH MONDAY AS A STRONG LOW PRESSURE SYSTEM APPROACHES THE AREA. AT THIS TIME...HEAVY RAINFALL AND FLOODING ARE THE MOST LIKELY HAZARDS WITH THIS SYSTEM...WITH THE HIGHEST CHANCE FOR WIDESPREAD RAINFALL EXPECTED TO BE ON SUNDAY AND SUNDAY NIGHT. WHILE THE OVERALL SEVERE WEATHER THREAT DURING THIS PERIOD APPEARS LOW AT THIS TIME...A FEW STRONG STORMS CANNOT BE RULED OUT. ADJUSTMENTS AND REFINEMENTS FOR THE WEEKEND FORECAST WILL CONTINUE TO BE MADE THROUGH THE WEEK AS MORE RELIABLE DATA BECOMES AVAILABLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. STALLEY
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.